Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 41, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jul 9, 2011, 5:55 PM CDT for Butler County, Nebraska. It took effect at Jul 9, 2011, 7:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 5:55 PM CDT (22:55 UTC)
- In effect from
- Jul 9, 2011, 7:00 PM CDT
- Expired
- Jul 11, 2011, 2:05 AM CDT
- In force
- 31 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Butler County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Surprise (SRPN1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06879900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
525 WGUS43 KOAX 092255 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT SAT JUL 9 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NEBRASKA... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && NEC023-101055- /O.NEW.KOAX.FL.W.0041.110710T0000Z-110711T1030Z/ /SRPN1.1.ER.110710T0000Z.110710T0600Z.110710T1630Z.NO/ 555 PM CDT SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE BIG BLUE RIVER NEAR SURPRISE. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 PM SATURDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * IMPACT...AT 7.0 FEET...THE CITY PARK NEAR THE GAGE SITE BEGINS TO FLOOD. $$
5 follow-up statements
946 WGUS83 KOAX 100141 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 841 PM CDT SAT JUL 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. MISSOURI RIVER AT DECATUR AFFECTING MONONA...BURT AND THURSTON COUNTIES. MISSOURI RIVER NEAR BLAIR AFFECTING HARRISON AND WASHINGTON COUNTIES. MISSOURI RIVER AT OMAHA AFFECTING POTTAWATTAMIE...DOUGLAS AND SARPY COUNTIES. MISSOURI RIVER AT PLATTSMOUTH AFFECTING MILLS AND CASS COUNTIES. MISSOURI RIVER AT NEBRASKA CITY AFFECTING FREMONT AND OTOE COUNTIES. MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA COUNTIES. MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && IAC133-NEC021-173-101641- /O.CON.KOAX.FL.W.0032.000000T0000Z-000000T0000Z/ /DCTN1.2.ER.110607T0037Z.110630T1130Z.000000T0000Z.NO/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT DECATUR. * AT 8:00 PM SATURDAY THE STAGE WAS 39.8 FEET. * FLOOD STAGE IS 35.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 39.8 FEET. * IMPACT...AT 38.0 FEET...EXTENSIVE FLOODING ALONG THE REACH WOULD BE ENCOUNTERED. AREAS IMPACTED WILL INCLUDE MARINA DRIVE AS WELL AS NUMEROUS HOMES ALONG THE RIVER. $$ IAC085-NEC177-101640- /O.CON.KOAX.FL.W.0031.000000T0000Z-000000T0000Z/ /BLAN1.2.ER.110526T1215Z.110629T0830Z.000000T0000Z.UU/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR BLAIR. * AT 8:16 PM SATURDAY THE STAGE WAS 31.6 FEET. * FLOOD STAGE IS 26.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE NEAR 31.6 FEET THROUGH SUNDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 30.0 FEET...FLOODWATERS WILL IMPACT I-29 IN AREAS NORTH OF THE CRESCENT AND I-680 INTERCHANGE. $$ IAC155-NEC055-153-101640- /O.CON.KOAX.FL.W.0030.000000T0000Z-000000T0000Z/ /OMHN1.2.ER.110531T1407Z.110702T0515Z.000000T0000Z.NO/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT OMAHA. * AT 8:15 PM SATURDAY THE STAGE WAS 35.1 FEET. * FLOOD STAGE IS 29.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE NEAR 35.1 FEET THROUGH MONDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. $$ IAC129-NEC025-101640- /O.CON.KOAX.FL.W.0017.000000T0000Z-000000T0000Z/ /PTMN1.3.ER.110520T1130Z.110702T0500Z.000000T0000Z.NR/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT PLATTSMOUTH. * AT 8:00 PM SATURDAY THE STAGE WAS 35.0 FEET. * FLOOD STAGE IS 26.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.4 FEET BY MONDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 33.0 FEET...PORTIONS OF HIGHWAY 34 AND SEVERAL COUNTY ROADS BETWEEN THE RIVER AND I-29 WILL BE CLOSED DUE TO FLOODING. IN ADDITION, HOMES ALONG THE NEBRASKA SIDE BEGIN TO BE IMPACTED. $$ IAC071-NEC131-101640- /O.CON.KOAX.FL.W.0008.000000T0000Z-000000T0000Z/ /NEBN1.3.ER.110418T0700Z.110630T0915Z.000000T0000Z.NR/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT NEBRASKA CITY. * AT 8:30 PM SATURDAY THE STAGE WAS 24.8 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 24.8 FEET. * IMPACT...AT 23.0 FEET...AT NEBRASKA CITY, A GRAIN ELEVATOR, FERTILIZER BULK STORAGE AND SHIPPING AND PORTIONS OF THE WASTE WATER TREATMENT PLANT ARE IMPACTED BY FLOODWATERS. $$ MOC005-NEC127-101640- /O.CON.KOAX.FL.W.0009.000000T0000Z-000000T0000Z/ /BRON1.3.ER.110417T2000Z.110620T1215Z.000000T0000Z.NR/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT BROWNVILLE. * AT 8:15 PM SATURDAY THE STAGE WAS 39.6 FEET. * FLOOD STAGE IS 33.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE NEAR 39.6 FEET THROUGH SUNDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 39.5 FEET...THE ACCESS ROAD TO THE POWER PLANT BEGINS FLOODING. $$ MOC087-NEC147-101640- /O.CON.KOAX.FL.W.0010.000000T0000Z-000000T0000Z/ /RULN1.3.ER.110418T1645Z.110627T1600Z.000000T0000Z.NR/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT RULO. * AT 7:30 PM SATURDAY THE STAGE WAS 25.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 25.1 FEET. $$ NEC023-101640- /O.CON.KOAX.FL.W.0041.000000T0000Z-110711T1030Z/ /SRPN1.1.ER.110710T0113Z.110710T0600Z.110710T1630Z.NO/ 841 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR SURPRISE. * AT 7:45 PM SATURDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 7.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * IMPACT...AT 7.0 FEET...THE CITY PARK NEAR THE GAGE SITE BEGINS TO FLOOD. $$
376 WGUS83 KOAX 100417 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1117 PM CDT SAT JUL 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && NEC023-101917- /O.EXT.KOAX.FL.W.0041.000000T0000Z-110711T2000Z/ /SRPN1.1.ER.110710T0054Z.110710T1200Z.110711T0200Z.NO/ 1117 PM CDT SAT JUL 9 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR SURPRISE. * AT 10:45 PM SATURDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * IMPACT...AT 7.0 FEET...THE CITY PARK NEAR THE GAGE SITE BEGINS TO FLOOD. $$
686 WGUS83 KOAX 101507 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1007 AM CDT SUN JUL 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && NEC023-110607- /O.CON.KOAX.FL.W.0041.000000T0000Z-110711T2000Z/ /SRPN1.1.ER.110710T0054Z.110710T1100Z.110711T0200Z.NO/ 1007 AM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR SURPRISE. * AT 9:45 AM SUNDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 7.0 FEET...THE CITY PARK NEAR THE GAGE SITE BEGINS TO FLOOD. $$
317 WGUS83 KOAX 110204 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 904 PM CDT SUN JUL 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... MISSOURI RIVER AT DECATUR AFFECTING MONONA...BURT AND THURSTON COUNTIES. MISSOURI RIVER NEAR BLAIR AFFECTING HARRISON AND WASHINGTON COUNTIES. MISSOURI RIVER AT OMAHA AFFECTING POTTAWATTAMIE...DOUGLAS AND SARPY COUNTIES. MISSOURI RIVER AT PLATTSMOUTH AFFECTING MILLS AND CASS COUNTIES. MISSOURI RIVER AT NEBRASKA CITY AFFECTING FREMONT AND OTOE COUNTIES. MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA COUNTIES. MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && IAC133-NEC021-173-111704- /O.CON.KOAX.FL.W.0032.000000T0000Z-000000T0000Z/ /DCTN1.2.ER.110607T0037Z.110630T1130Z.000000T0000Z.NO/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT DECATUR. * AT 8:00 PM SUNDAY THE STAGE WAS 39.8 FEET. * FLOOD STAGE IS 35.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 39.8 FEET BY AFTER MIDNIGHT TOMORROW. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 38.0 FEET...EXTENSIVE FLOODING ALONG THE REACH WOULD BE ENCOUNTERED. AREAS IMPACTED WILL INCLUDE MARINA DRIVE AS WELL AS NUMEROUS HOMES ALONG THE RIVER. $$ IAC085-NEC177-111703- /O.CON.KOAX.FL.W.0031.000000T0000Z-000000T0000Z/ /BLAN1.2.ER.110526T1215Z.110629T0830Z.000000T0000Z.UU/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR BLAIR. * AT 8:16 PM SUNDAY THE STAGE WAS 31.7 FEET. * FLOOD STAGE IS 26.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 31.6 FEET. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 30.0 FEET...FLOODWATERS WILL IMPACT I-29 IN AREAS NORTH OF THE CRESCENT AND I-680 INTERCHANGE. $$ IAC155-NEC055-153-111703- /O.CON.KOAX.FL.W.0030.000000T0000Z-000000T0000Z/ /OMHN1.2.ER.110531T1407Z.110702T0515Z.000000T0000Z.NO/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT OMAHA. * AT 8:45 PM SUNDAY THE STAGE WAS 35.0 FEET. * FLOOD STAGE IS 29.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 35.0 FEET. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 32.0 FEET...I-680 WEST BETWEEN THE MORMON BRIDGE AND I-29 BEGINS TO FLOOD. ALSO, I-29 BETWEEN CRESCENT AND COUNCIL BLUFFS BEGINS TO FLOOD. $$ IAC129-NEC025-111703- /O.CON.KOAX.FL.W.0017.000000T0000Z-000000T0000Z/ /PTMN1.3.ER.110520T1130Z.110702T0500Z.000000T0000Z.NR/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT PLATTSMOUTH. * AT 8:00 PM SUNDAY THE STAGE WAS 34.8 FEET. * FLOOD STAGE IS 26.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEAR 34.8 FEET. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 33.0 FEET...PORTIONS OF HIGHWAY 34 AND SEVERAL COUNTY ROADS BETWEEN THE RIVER AND I-29 WILL BE CLOSED DUE TO FLOODING. IN ADDITION, HOMES ALONG THE NEBRASKA SIDE BEGIN TO BE IMPACTED. $$ IAC071-NEC131-111703- /O.CON.KOAX.FL.W.0008.000000T0000Z-000000T0000Z/ /NEBN1.3.ER.110418T0700Z.110630T0915Z.000000T0000Z.NR/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT NEBRASKA CITY. * AT 8:45 PM SUNDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY AFTER MIDNIGHT TOMORROW. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 23.0 FEET...AT NEBRASKA CITY, A GRAIN ELEVATOR, FERTILIZER BULK STORAGE AND SHIPPING AND PORTIONS OF THE WASTE WATER TREATMENT PLANT ARE IMPACTED BY FLOODWATERS. $$ MOC005-NEC127-111703- /O.CON.KOAX.FL.W.0009.000000T0000Z-000000T0000Z/ /BRON1.3.ER.110417T2000Z.110620T1215Z.000000T0000Z.NR/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT BROWNVILLE. * AT 8:45 PM SUNDAY THE STAGE WAS 39.4 FEET. * FLOOD STAGE IS 33.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 39.3 FEET BY TUESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 39.5 FEET...THE ACCESS ROAD TO THE POWER PLANT BEGINS FLOODING. $$ MOC087-NEC147-111703- /O.CON.KOAX.FL.W.0010.000000T0000Z-000000T0000Z/ /RULN1.3.ER.110418T1645Z.110627T1600Z.000000T0000Z.NR/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT RULO. * AT 8:30 PM SUNDAY THE STAGE WAS 25.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY AFTER MIDNIGHT TOMORROW. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 22.0 FEET...BIG LAKE ON THE MISSOURI SIDE IS THREATENED WITH FLOOD WATERS. $$ NEC023-111703- /O.EXT.KOAX.FL.W.0041.000000T0000Z-110711T2107Z/ /SRPN1.1.ER.110710T0054Z.110710T1100Z.110711T0307Z.NO/ 904 PM CDT SUN JUL 10 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR SURPRISE. * AT 8:45 PM SUNDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 7.0 FEET...THE CITY PARK NEAR THE GAGE SITE BEGINS TO FLOOD. $$
874 WGUS83 KOAX 110705 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CDT MON JUL 11 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... BIG BLUE RIVER NEAR SURPRISE AFFECTING BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX (ALL LOWERCASE) INFORMATION ON THE LIKELY RANGE OF FLOWS ON THE MISSOURI RIVER ARE AVAILABLE AT: WWW.CRH.NOAA.GOV/MORIVER/ && NEC023-110735- /O.CAN.KOAX.FL.W.0041.000000T0000Z-110711T2107Z/ /SRPN1.1.ER.110710T0054Z.110710T1100Z.110711T0345Z.NO/ 205 AM CDT MON JUL 11 2011 THE FLOOD WARNING IS CANCELLED FOR THE BIG BLUE RIVER NEAR SURPRISE. * AT 1:45 AM MONDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 10:45 PM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO AROUND 4 FEET BY MID AFTERNOON MONDAY. $$ CHERMOK
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jul 9, 3:34 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 3:34 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 PM CDT SAT JUL 9 2011
.DISCUSSION...
RAIN CHANCES AND AMOUNTS OVER THE NEXT SEVERAL NIGHTS ARE THE
PRIMARY FORECAST CONCERNS.
UPPER RIDGE WAS STRETCHED OUT THROUGH THE SOUTHERN CONUS TODAY WITH
RELATIVELY FAST-MOVING WESTERLY MID LEVEL FLOW OVER THE CENTRAL AND
NORTHERN PLAINS. UNDER THOSE WESTERLIES...A FRONTAL BOUNDARY WAS
SITUATED FROM EASTERN SOUTH DAKOTA INTO NORTHERN NEBRASKA...AND THAT
FRONT WILL BE A FOCUS FOR OUR RAIN CHANCES THROUGH EARLY WEEK...WITH
SEVERAL IMPULSES ROLLING THROUGH THE UPPER FLOW PROVIDING HELP. A
MOIST AND POTENTIALLY UNSTABLE AIRMASS WILL REMAIN IN PLACE AS
SURFACE DEW POINTS REMAIN IN THE UPPER 60S TO MIDDLE 70S. SO
AFTERNOON HEATING ALONG FRONTAL ZONE...ALONG WITH UPPER WAVES
TRIGGERING OVERNIGHT MCS ACTIVITY.
THIS AFTERNOON INSTABILITY WAS FOCUSED ALONG FRONTAL BOUNDARY TO OUR
NORTHWEST...BUT A POCKET OF LOW CINH AND CUMULUS WAS NOTED NEAR AND
NORTHWEST OF NORFOLK. THIS AREA HAS BEEN EXPANDING SLOWLY OVER THE
PAST HOUR...SO WE COULD SEE SOME DEVELOPMENT THERE. AND ALSO ALONG
FRONT IN SOUTH DAKOTA THAT WILL EVENTUALLY WORK INTO NORTHEAST
NEBRASKA. LATER TONIGHT...MCS IS EXPECTED TO DEVELOP IN SOUTHWEST
NEBRASKA AND TRACK EAST INTO SOUTHEAST AND EAST CENTRAL NEBRASKA BY
12Z. THETA-E ADVECTION WITH MODERATE LOW LEVEL JET SHOULD MAINTAIN
ANY STORMS THAT DEVELOP IN THE HIGH PLAINS. THIS ACTIVITY SHOULD
PUSH OFF TO THE EAST SUNDAY MORNING LEAVING MUCH OF THE DAY DRY OVER
ALL OF THE CWA.
HOWEVER SIMILAR SCENARIO WILL LIKELY PLAY OUT SUNDAY AFTERNOON/NIGHT
AS FRONTAL BOUNDARY REPOSITIONS ITSELF JUST NORTHWEST OF THE CWA
DURING AFTERNOON HEATING. MORE STORMS ARE POSSIBLE IN OUR NORTHWEST
BEFORE 00Z NEAR FRONTAL ZONE...BUT BETTER CHANCES COME OVERNIGHT AS
ANOTHER WAVE TRIGGERS STORMS IN THE HIGH PLAINS DURING THE
AFTERNOON/EVENING. MCS WILL AGAIN MOVE INTO OUR CWA AFTER
MIDNIGHT...WITH FOCUS LIKELY NORTH OF INTERSTATE 80. AGAIN THIS
ACTIVITY SHOULD PUSH OFF TO THE EAST MONDAY MORNING.
AND YET A THIRD MCS IS LIKELY MONDAY NIGHT WITH ANOTHER IMPULSE
ROLLING THROUGH WESTERLY FLOW ALOFT. MODELS PAINT SURFACE FRONT OVER
OUR SOUTHERN CWA MONDAY AFTERNOON/EVENING WITH 850 BOUNDARY ALONG
OUR NORTHERN BORDER. MODEST LOW LEVEL JET WILL AGAIN SPARK
CONVECTION MONDAY EVENING/NIGHT...BUT FOCUS IS IN QUESTION AS
EARLIER CONVECTIVE CLUSTERS REORIENT SURFACE/850 BOUNDARIES. SO WILL
BE A LITTLE MORE BROAD-BRUSHED WITH POPS THROUGH TUESDAY MORNING.
WITH EACH OF THESE SYSTEMS...HEAVY RAIN IS A POSSIBILITY AS
PRECIPITABLE WATER VALUES REMAIN NEAR OR ABOVE 1.75 INCHES. AND
EAST-WEST ORIENTED BOUNDARIES WITH EASTWARD-MOVING COMPLEXES
SUGGEST TRAINING OF STORMS COULD PRODUCE LOCALIZED AMOUNTS WELL OVER
3 INCHES EACH NIGHT. SYSTEMS SHOULD TAKE SLIGHTLY DIFFERENT
LATITUDINAL TRACKS EACH NIGHT...SO WIDESPREAD FLOODING IS NOT
EXPECTED. BUT ANY BIG RAIN AMOUNTS WILL ONLY EXASPERATE FLOODING
ALONG THE MISSOURI RIVER.
AS WE HEAD INTO THE MIDDLE OF THE WEEK...UPPER RIDGE WILL BEGIN
BUILDING NORTH INTO OUR AREA. HOWEVER TUESDAY NIGHT AND WEDNESDAY
NIGHT WILL AGAIN PROVIDE A CHANCE FOR MCS DEVELOPMENT. BY THIS
TIME...THE FOCUS SHOULD MOVE TO OUR NORTHERN CWA AS WESTERLIES SHIFT
SLIGHTLY NORTH...BUT AGAIN LOCALLY HEAVY RAIN IS POSSIBLE.
HOT AND HUMID CONDITIONS ARE EXPECTED BY THE END OF THE WEEK WITH
UPPER RIDGE NOSING NORTH.
DERGAN
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
SEVERAL BOUNDARIES LOCATED OVER THE CENTRAL PLAINS THIS AFTERNOON
WILL INCREASE CHANCE OF CONVECTION DURING THE PERIOD AT ALL THREE
TAF SITES. VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS.
INITIAL DEVELOPMENT INDICATED FOR KOFK AREA 21Z-24Z AS NORTHERN
BOUNDARY APPROACHES NORTHERN NEBRASKA BORDER. SOME CHANCE LATER
TONIGHT AFTER 06Z FOR KLNK AS SOUTHERN BOUNDARY ACROSS KANSAS HELPS
FOCUS DEVELOPMENT. KOMA IN BETWEEN THESE TWO BOUNDARIES AND HAVE
KEPT MENTION OF CONVECTION OUT AT THIS TIME.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TO 8 PM CDT SUNDAY FOR NEZ050-065-066-
068-078-088>093.
IA...NONE.
&&Hazardous weather outlook, Jul 9, 5:12 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 512 PM CDT SAT JUL 9 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 512 PM CDT SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SLIGHT CHANCE OF ISOLATED EVENING THUNDERSTORMS...MAINLY AFTER 7 PM...IN NORTHEAST NEBRASKA. IF STORMS ARE ABLE TO DEVELOP...FAVORABLE SHEAR AND INSTABILITY WOULD BE PRESENT FOR MARGINALLY SEVERE THUNDERSTORMS WILL HAIL TO ONE INCH AND STRONG WIND GUSTS. MORE LIKELY THOUGH...THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN NEBRASKA AND NORTHERN KANSAS. THESE THUNDERSTORMS WILL THEN MOVE EAST INTO THE AREA AFTER MIDNIGHT. MUCH OF THIS ACTIVITY WILL LIKELY REMAIN BELOW SEVERE LIMITS...BUT SOME SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. ALSO...DUE TO HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME OF THESE THUNDERSTORMS MAY LINGER INTO SUNDAY MORNING...ESPECIALLY ACROSS WESTERN IOWA. TEMPERATURES ON SUNDAY ARE EXPECTED TO CLIMB INTO THE MID 90S OVER SOUTHEAST ON SUNDAY. THIS COUPLED WITH THE VERY HIGH HUMIDITY WILL CREATE DANGEROUS HEAT INDEX VALUES OF 105 TO 108 DURING THE AFTERNOON HOURS. A HEAT ADVISORY HAS BEEN ISSUED FOR SOUTHEAST NEBRASKA FOR SUNDAY AFTERNOON. WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND OVERNIGHT...AS WELL AS MONDAY INTO WEDNESDAY. THESE CHANCES WILL BE IN RESPONSE TO A WEAK COLD FRONT THAT MOVES INTO THE REGION...AND THEN STALLS OR WEAKENS. ALTHOUGH UPPER LEVEL FORCING APPEARS TO BE MARGINAL THROUGH THIS PERIOD...HIGH LEVELS OF INSTABILITY AND THE WEAK BOUNDARY COULD ALLOW STRONG OR SEVERE THUNDERSTORMS TO DEVELOP OVER THE REGION. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE ALL POSSIBLE WITH THE STRONGER STORMS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY WILL LIKELY NOT BE NEEDED TONIGHT OR ON SUNDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:44 PM CDT | Heat Advisory | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 52 hr |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.